Thunderstorm Wind, Hyde
- When
- June 20, 1:33 PM EST
- Where
- Hyde County, Oyster Creek Lndg
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- County Official
- Coordinates
- 35.400, -76.320
A 66 mph wind gust was reported at the Swan Quarter ferry terminal.
A cold front crossed eastern North Carolina during the evening hours of June 20th. Scattered thunderstorms developed ahead of the front during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
A cold front crossed eastern North Carolina during the evening hours of June 20th. Scattered thunderstorms developed ahead of the front during the afternoon. Isolated severe storms with strong winds developed over the northeast portions of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 20, 11:43 AM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1243 PM EDT WED JUN 20 2007 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE EARLY TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED. HIGH PRESSURE WILL BUILD BEHIND THE FRONT THURSDAY. ANOTHER FRONT WILL DROP INTO THE AREA FRIDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHWRS HV STARTED FORMING IN WRN SXNS OF CWA LT THIS AM. FRNT IS STILL W OF AREA...BUT APPRS TO HV MVD THRU RDU...FASTR THAN PREV MDLS. LCL MESO MDLS TOO FAST IN BRINGG FRNT THRU BY A FEW HRS. SKIES HV STARTED TO CLD UP ALREADY AHD OF FRNT...WHICH SHUD CUT DOWN ON INSTBLTY. EVEN THO TEMPS ALREADY IN LO TO MID 80S...MA NOT SEE TOO MUCH MR WRMG WI INCRSG CLDS AND APPCHG FRNT. LCL PW 1.7 INCHS AND MOD CAPE ARND 2600. TSTMS HV FORMED ALNG THE CRYSTAL CST ERLY AFTN. STORMS MA BCM STG...BUT NOT XPCTG SVR WI LTD INSTBLTY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... FRONT WILL MOVE E OF CWA BY SS. NAM SHOWG MAIN UPR LVL ENERGY MVG OFFSHR ARND 0Z WI ANTHR ONE MVG THRU CWA THRU NGTTM HRS. WL CONT CHC POPS THRU THE NGT WI THIS ENERGY. RDG TO BLD IN BHND THIS FRNT AT THE SFC...BUT RMN IN NW FLO ALFT. THIS WL ALLW A WK SYSTEM TO DROP INTO AREA THIS WKEND. AM ONLY CARRYING A SLGT CHC FOR FRI. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SIGNIFICANT CHANGES NOT MADE TO CURRENT FCST...WHICH AGREES WITH HPC GUIDANCE. WK FRONT MEANDERS AROUND THE AREA SUNDAY WHICH WILL WARRANT SMALL POPS. DRY FORECAST MONDAY AND TUESDAY...WITH TEMPS AVERAGING ABOVE NORMAL FOR LATE JUNE. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... IFR CIGS AND VIS THIS AFTN MAINLY ARND TSTMS. CHC OF TSTMS WL CONT THRU MUCH OF THE NGTTM HRS AS UPR LVL ENERGY SWINGS THRU. DEPENDING ON SPEED OF CLRG BFR SR...CUD SEE SUM PATCHY FOG FORMG WI NRLY LO LVL FLO AND WET GROUND. REMAINDER OF PERIOD FROM THURSDAY ON SHOULD BE MOSTLY IN THE VFR CATEGORY...WI THE EXCEPTION OF A WEAK SYS MOVING THROUGH THE AREA FRI NIGHT...WHERE MVFR CIGS PSBL. && .MARINE... S-SWLY FLOW CONTINUES ACROSS WATERS THIS MORNING WITH WIND SPEEDS NEAR 15 KTS AND SEAS 3 TO 4 FT. A FRONTAL BOUNDARY IS EXPECTED TO MOVE ACROSS THE WATERS THIS AFTERNOON AND EVENING...WITH NLY FLOW DEVELOPING BEHIND THE FRONT. GFS AGAIN TRIES TO DEVELOP A LOW ALONG THE FRONT...WHICH WOULD MOSTLY AFFECT THE SOUTHERN COASTAL WATERS. WILL USE A MODEL BLEND AND CAP WINDS AT 20 KT...KEEPING CONDITIONS BLO SCA CRITERIA. WINDS SHIFT BACK TO S-SWLY BY LATE FRI AND CONTINUE THROUGH THE REMAINDER OF THE FCST PERIOD. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CGG NEAR TERM...CGG SHORT TERM...CGG LONG TERM...RAP AVIATION...CGG MARINE...CTC
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 418 AM EDT WED JUN 20 2007 NCZ029-044>047-079>081-090>095-098-103-104-210830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 418 AM EDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME THUNDERSTORMS WILL PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES...ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1212 PM EDT WED JUN 20 2007 NCZ093>095-098-201715- PAMLICO-CRAVEN-CARTERET-ONSLOW- 1212 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CARTERET...CRAVEN AND PAMLICO COUNTIES UNTIL 115 PM EDT... AT 1212 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 16 MILES EAST OF HAVELOCK TO 43 MILES SOUTHWEST OF HAVELOCK...OR FROM 16 MILES EAST OF HAVELOCK TO 15 MILES SOUTH OF NEW RIVER STATION...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HAVELOCK AT 105 PM EDT.. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 3
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1213 PM EDT WED JUN 20 2007 NCZ029-044-079-090-091-201715- DUPLIN-LENOIR-GREENE-MARTIN-PITT- 1213 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT PITT...MARTIN...GREENE...LENOIR AND DUPLIN COUNTIES UNTIL 115 PM EDT... AT 1213 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 28 MILES NORTHEAST OF WILLIAMSTON TO 32 MILES WEST OF LA GRANGE...OR FROM 9 MILES SOUTHWEST OF RYLAND TO 10 MILES NORTH OF CLINTON...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WILLIAMSTON AT 1250 PM EDT...GREENVILLE AT 105 PM EDT...WINTERVILLE AT 115 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AYDEN AND FARMVILLE. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 3
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 132 PM EDT WED JUN 20 2007 NCZ098-201830- ONSLOW- 132 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 230 PM EDT... AT 132 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM SOUTH CENTRAL PAMLICO COUNTY TO SOUTHWESTERN ONSLOW COUNTY...OR FROM 7 MILES NORTHEAST OF HAVELOCK TO 12 MILES NORTHEAST OF HAMPSTEAD...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL CENTRAL ONSLOW COUNTY AT 150 PM EDT. RURAL EASTERN ONSLOW COUNTY AT 210 PM EDT.. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 3
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 133 PM EDT WED JUN 20 2007 NCZ044>046-080-081-090>093-098-201830- DUPLIN-JONES-LENOIR-WASHINGTON-PITT-TYRRELL-BEAUFORT-CRAVEN-WESTERN HYDE-ONSLOW- 133 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...HYDE...CRAVEN... BEAUFORT...TYRRELL...PITT...WASHINGTON...LENOIR...JONES AND DUPLIN COUNTIES UNTIL 230 PM EDT... AT 133 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 51 MILES NORTHEAST OF RIVER ROAD TO 16 MILES WEST OF WALLACE...OR FROM 13 MILES SOUTHEAST OF HERTFORD TO 16 MILES WEST OF WALLACE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RIVER ROAD AT 155 PM EDT...WALLACE AT 220 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE KINSTON AND WASHINGTON. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 217 PM EDT WED JUN 20 2007 NCZ044>047-079>081-091>095-103-104-201915- JONES-LENOIR-GREENE-WASHINGTON-PITT-TYRRELL-EASTERN DARE-WESTERN DARE-BEAUFORT-PAMLICO-CRAVEN-WESTERN HYDE-EASTERN HYDE-CARTERET- 217 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE...CRAVEN... PAMLICO...BEAUFORT...DARE...TYRRELL...PITT...WASHINGTON...GREENE... LENOIR AND JONES COUNTIES UNTIL 315 PM EDT... AT 217 PM EDT...SEVERAL CLUSTERS OF STRONG THUNDERSTORMS FROM 22 MILES SOUTHEAST OF KILL DEVIL HILLS TO 14 MILES SOUTHEAST OF KINSTON...WERE MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW BERN AT 225 PM EDT...HAVELOCK AT 255 PM EDT...CEDAR ISLAND AT 245 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AYDEN...BEAUFORT...LA GRANGE...MOREHEAD CITY...RIVER ROAD...WASHINGTON...WINTERVILLE...MANTEO...WANCHESE...KILL DEVIL HILLS...KITTY HAWK...DUCK...SWAN QUARTER...MANNS HARBOR...AND STUMPY POINT. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
The Morehead City radar (KMHX), 86 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
2 thunderstorm wind. Local standard time, as filed.
A 66 mph wind gust was reported at the Swan Quarter ferry terminal.
The public reported large tree limbs down in Swan Quarter, and a trampoline wrapped around light pole.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27887, 27886.